MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LS SP125; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LS SP125; PISTON SYRINGE
Model Number 309647
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: two hundred and seventy-three 5ml syringes (material 309647) in their sealed blisterpaks were received.Two hundred and sixty-one were from batch 1019410, eight were from batch 1019409, and one each from batches 1102727, 9115907, 0170636, and 9336432.The samples were visually evaluated.Thirteen samples from batch 1019410 were found to have excessive silicone present.The normal acceptable amount of silicone was present in samples received from the other listed batches.Please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Potential root cause for the excessive silicone defect from batch 1019410 is associated with the assembly process.The excess silicone is likely related to the silicone gun malfunction which was detected and corrected during the manufacturing process.These conditions are occurring at/below their expected frequency.Therefore, no corrective action is required at this time.Batch 1019410 is considered in compliance with our product specification requirements.Since no samples displaying the reported condition were received for batches 1019409, 1102727, 9115907, 0170636, and 9336432.Potential root cause could not be defined and corrective actions are not necessary.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of these batches that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: the aql for excess lubricant is 1.0%.(b)(4).These conditions are occurring at/below their expected frequency.Therefore, no corrective action is required at this time.Batch #1019410 is considered in compliance with our product specification requirements.
 
Event or Problem Description
It was reported that 300 syringe 5ml ls sp125 experienced foreign matter in fluid path.The following information was provided by the initial reporter: we discovered a sticky substance inside of multiple syringes inside the sealed packaging.We audited all sealed cases with this lot number and found impacted product in three different cases.When auditing a different lot number, we did not identify the same issue.Qty impacted  300 ea.Physical confirmation of 10 different syringes (all 300 are sequestered).

Brand Name
SYRINGE 5ML LS SP125
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12145920
Report Number1213809-2021-00485
Device Sequence Number3988406
Product Code FMF
UDI-Device Identifier30382903096474
UDI-Public30382903096474
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Model Number309647
Device Catalogue Number309647
Device Lot Number1019410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Initial Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1